You are not currently logged in.
Access JSTOR through your library or other institution:
Heterogeneity, Aggregate Uncertainty, and the Short-Term Interest Rate
Wouter J. Den Haan
Journal of Business & Economic Statistics
Vol. 14, No. 4 (Oct., 1996), pp. 399-411
Stable URL: http://www.jstor.org/stable/1392248
Page Count: 13
Preview not available
This article analyzes the relationship between the short-term interest rate and diversity (i.e., the number of types) in models with heterogeneous agents and incomplete markets. The number of types needed to approximate a continuum varies across examples. In all cases, however, the number of types has little effect on the average interest rate and consumption variability. In these models, the set of state variables is large because the equilibrium law of motion depends on the cross-sectional wealth distribution. The article shows how to solve these models numerically by approximating the distribution using moments or percentiles.
Journal of Business & Economic Statistics © 1996 American Statistical Association